MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC
Model Number PP1208DR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146); Anxiety (2328); Discomfort (2330); Depression (2361); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Death
Additional Manufacturer Narrative
D10 concomitant product: pp1208dl progrip lt ppl/pla 12x8cm (lot#syb2020x) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient reported that on (b)(6) 2024 an open bilateral inguinal hernia cure was performed using the lichtenstein technique with the placement of two retro-aponeurotic prostheses.The procedure involved a dorsol decubitus position under general anesthesia, incision in the right lower abdominal fold, opening of the external oblique fascia, dissection of a large external oblique hernia, sperm cord release, detachment of aponeurotic margins, and the spread of a mesh prosthesis attached to the pubis, crural arch, and conjoined tendon by separate points of a suture.The wound was closed with aponeurotic closure, closure of the fascia cribriformis, naropenine wall infiltration, and non-absorbable threads on the skin.Post operatively, the patient experienced severe pain, internal burns on the right and left, needle stroke sensation, and unpleasant discomfort in the testicles with pain.The patient also reported feeling as if having bruises and an impression of having corrugated cardboard inside.These symptoms were exacerbated when standing and sitting, leading to waking up at night due to needle stroke and burns, difficulty going back to sleep, and sometimes sleepless nights.The patient faced great difficulty in squatting, standing up, and lifting loads, along with loss of tone and intense fatigue.Psychological consequences included alteration of mood, anxiety, stress, depression, and morbid ideas.
 
Additional Manufacturer Narrative
Additional information: e1 (prefix, last name, first name removed), g3 correction: e3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient reported that on (b)(6) 2024 an open bilateral inguinal hernia cure was performed using the lichtenstein technique with the placement of two retro-aponeurotic prostheses.The procedure involved a dorsol decubitus position under general anesthesia, incision in the right lower abdominal fold, opening of the external oblique fascia, dissection of a large external oblique hernia, sperm cord release, detachment of aponeurotic margins, and the spread of a mesh prosthesis attached to the pubis, crural arch, and conjoined tendon by separate points of a suture.The wound was closed with aponeurotic closure, closure of the fascia cribriformis, naropenine wall infiltration, and non-absorbable threads on the skin.Post operatively, the patient experienced severe pain, internal burns on the right and left, needle stroke sensation, and unpleasant discomfort in the testicles with pain (symptomatic bilateral groin hernia).The patient also reported feeling as if having bruises and an impression of having corrugated cardboard inside.These symptoms were exacerbated when standing and sitting, leading to waking up at night due to needle stroke and burns, difficulty going back to sleep, and sometimes sleepless nights.The patient faced great difficulty in squatting, standing up, and lifting loads, along w ith loss of tone and intense fatigue.Psychological consequences included alteration of mood, anxiety, stress, depression, and morbid ideas.
 
Event or Problem Description
The patient reported that on (b)(6) 2024 an open bilateral inguinal hernia cure was performed using the lichtenstein technique with the placement of two retro-aponeurotic prostheses. the procedure involved a dorsol decubitus position under general anesthesia, incision in the right lower abdominal fold, opening of the external oblique fascia, dissection of a large external oblique hernia, sperm cord release, detachment of aponeurotic margins, and the spread of a mesh prosthesis attached to the pubis, crural arch, and conjoined tendon by separate points of a suture.The wound was closed with aponeurotic closure, closure of the fascia cribriformis, naropenine wall infiltration, and non-absorbable threads on the skin.Post operatively, the patient experienced severe pain, internal burns on the right and left, needle stroke sensation, and unpleasant discomfort in the testicles with pain (symptomatic bilateral groin hernia).The patient also reported feeling as if having bruises and an impression of having corrugated cardboard inside.These symptoms were exacerbated when standing and sitting, leading to waking up at night due to needle stroke and burns, difficulty going back to sleep, and sometimes sleepless nights.The patient faced great difficulty in squatting, standing up, and lifting loads, along w ith loss of tone and intense fatigue.Psychological consequences included alteration of mood, anxiety, stress, depression, and morbid ideas.It was noted that the patient died in (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: b2 (death, date of death), b5, g3, h1, h6 correction: d4 (unique identifier (udi) #) new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a death.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient reported that on (b)(6) 2024 an open bilateral inguinal hernia cure was performed using the lichtenstein technique with the placement of two retro-aponeurotic prostheses.The procedure involved a dorsol decubitus position under general anesthesia, incision in the right lower abdominal fold, opening of the external oblique fascia, dissection of a large external oblique hernia, sperm cord release, detachment of aponeurotic margins, and the spread of a mesh prosthesis attached to the pubis, crural arch, and conjoined tendon by separate points of a suture.The wound was closed with aponeurotic closure, closure of the fascia cribriformis, naropenine wall infiltration, and non-absorbable threads on the skin.Post operatively, the patient experienced severe pain, internal burns on the right and left, needle stroke sensation, and unpleasant discomfort in the testicles with pain (symptomatic bilateral groin hernia).The patient also reported feeling as if having bruises and an impression of having corrugated cardboard inside.These symptoms were exacerbated when standing and sitting, leading to waking up at night due to needle stroke and burns, difficulty going back to sleep, and sometimes sleepless nights.The patient faced great difficulty in squatting, standing up, and lifting loads, along w ith loss of tone and intense fatigue.Psychological consequences included alteration of mood, anxiety, stress, depression, and morbid ideas.The patient was reported to have died by suicide in (b)(6) 2025.

Brand Name
PROGRIP
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21807766
Report Number9615742-2025-00324
Device Sequence Number15662199
Product Code FTL
UDI-Device Identifier10884521177666
UDI-Public(01)10884521177666(17)281231(10)SYA1851X(20)10
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140941
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPP1208DR
Device Catalogue NumberPP1208DR
Device Lot NumberSYA1851X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/23/2025
05/13/2025
07/15/2025
07/18/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date04/25/2025
05/14/2025
07/18/2025
07/18/2025
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Other; Death;
Patient Age82 YR
Patient SexMale